Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Axioms for Stiefel-Whitney homology classes of some singular spaces


Author: Darko Veljan
Journal: Trans. Amer. Math. Soc. 277 (1983), 285-305
MSC: Primary 57P05
DOI: https://doi.org/10.1090/S0002-9947-1983-0690053-2
MathSciNet review: 690053
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A system of axioms for the Stiefel-Whitney classes of certain type of singular spaces is established. The main examples of these singular spaces are Euler manifolds mod$ \, 2$ and homology manifolds mod$ \, 2$. As a consequence, it is shown that on homology manifolds mod$ \, 2$ the generalized Stiefel conjecture holds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57P05

Retrieve articles in all journals with MSC: 57P05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0690053-2
Keywords: Stiefel-Whitney homology classes, Euler manifolds, homology manifolds, characteristic classes, block bundles
Article copyright: © Copyright 1983 American Mathematical Society